Alert archive / Illinois / Wind Advisories in 2025

Wind Advisory 8, NWS Lincoln, IL

April 1, 202535 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Apr 1, 2025, 2:42 PM CDT for 35 counties in Illinois. It took effect at Apr 2, 2025, 8:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2025, 2:42 PM CDT (19:42 UTC)
In effect from
Apr 2, 2025, 8:00 AM CDT
Expired
Apr 2, 2025, 7:19 PM CDT
In force
11 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

935 
WWUS73 KILX 011942
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
242 PM CDT Tue Apr 1 2025

ILZ038-043>046-052>057-061>063-066>068-071>073-020345-
/O.NEW.KILX.WI.Y.0008.250402T1300Z-250403T0500Z/
McLean-De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-
Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-
Crawford-Clay-Richland-Lawrence-
Including the cities of Bloomington, Olney, Lawrenceville,
Tuscola, Danville, Marshall, Champaign, Charleston, Effingham,
Shelbyville, Monticello, Taylorville, Flora, Normal, Decatur,
Mattoon, Sullivan, Robinson, Clinton, Paris, Urbana, Newton, and
Greenup
242 PM CDT Tue Apr 1 2025

...WIND ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO MIDNIGHT CDT 
WEDNESDAY NIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of central, east central, and southeast Illinois.

* WHEN...From 8 AM Wednesday to midnight CDT Wednesday Night.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Patchy blowing dust is possible and may 
  locally lower visibility to near zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ILZ027>031-036-037-040>042-047>051-020345-
/O.NEW.KILX.WI.Y.0008.250402T1700Z-250403T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-
Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon-
Including the cities of Beardstown, Lincoln, Jacksonville,
Springfield, Lacon, Galesburg, Eureka, Pekin, Rushville,
Winchester, Toulon, Canton, Havana, Petersburg, and Peoria
242 PM CDT Tue Apr 1 2025

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of central and west central Illinois.

* WHEN...From noon to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

37
3 follow-up statements
250 
WWUS73 KILX 020217
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
917 PM CDT Tue Apr 1 2025

ILZ038-043>046-052>057-061>063-066>068-071>073-021200-
/O.CON.KILX.WI.Y.0008.250402T1300Z-250403T0500Z/
McLean-De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-
Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-
Crawford-Clay-Richland-Lawrence-
Including the cities of Charleston, Sullivan, Taylorville,
Bloomington, Danville, Effingham, Normal, Newton, Lawrenceville,
Shelbyville, Olney, Mattoon, Clinton, Urbana, Champaign, Decatur,
Paris, Tuscola, Marshall, Flora, Monticello, Greenup, and
Robinson
917 PM CDT Tue Apr 1 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM WEDNESDAY TO MIDNIGHT 
CDT WEDNESDAY NIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of central, east central, and southeast Illinois.

* WHEN...From 8 AM Wednesday to midnight CDT Wednesday Night.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Patchy blowing dust is possible and may 
  locally lower visibility to near zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ILZ027>031-036-037-040>042-047>051-021200-
/O.CON.KILX.WI.Y.0008.250402T1700Z-250403T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-
Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon-
Including the cities of Havana, Toulon, Galesburg, Jacksonville,
Lacon, Canton, Beardstown, Rushville, Petersburg, Lincoln,
Peoria, Pekin, Eureka, Springfield, and Winchester
917 PM CDT Tue Apr 1 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of central and west central Illinois.

* WHEN...From noon to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Deubelbeiss
304 
WWUS73 KILX 022340
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
640 PM CDT Wed Apr 2 2025

ILZ027>031-036-037-040>042-047>051-030045-
/O.EXP.KILX.WI.Y.0008.000000T0000Z-250403T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-
Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon-
Including the cities of Lacon, Canton, Springfield, Havana,
Lincoln, Eureka, Jacksonville, Pekin, Beardstown, Toulon, Peoria,
Petersburg, Winchester, Rushville, and Galesburg
640 PM CDT Wed Apr 2 2025

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Wind gusts have subsided under 30 mph, so the Wind Advisory will be 
allowed to expire.


$$

ILZ038-043>046-052>057-061>063-066>068-071>073-030500-
/O.CON.KILX.WI.Y.0008.000000T0000Z-250403T0500Z/
McLean-De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-
Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-
Crawford-Clay-Richland-Lawrence-
Including the cities of Champaign, Marshall, Effingham, Tuscola,
Lawrenceville, Sullivan, Paris, Shelbyville, Decatur, Mattoon,
Bloomington, Urbana, Normal, Flora, Charleston, Olney, Robinson,
Newton, Greenup, Monticello, Clinton, Danville, and Taylorville
640 PM CDT Wed Apr 2 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of central, east central, and southeast Illinois.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

37
174 
WWUS73 KILX 030019
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
719 PM CDT Wed Apr 2 2025

ILZ038-043>046-052>057-061>063-066>068-071>073-030130-
/O.CAN.KILX.WI.Y.0008.000000T0000Z-250403T0500Z/
McLean-De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-
Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-
Crawford-Clay-Richland-Lawrence-
Including the cities of Champaign, Marshall, Effingham, Tuscola,
Lawrenceville, Sullivan, Paris, Shelbyville, Decatur, Mattoon,
Bloomington, Urbana, Normal, Flora, Charleston, Olney, Robinson,
Newton, Greenup, Monticello, Clinton, Danville, and Taylorville
719 PM CDT Wed Apr 2 2025

...WIND ADVISORY IS CANCELLED...

General wind gusts have diminished below 30 mph, therefore the 
advisory has been cancelled. However, keep in mind that localized 
damaging winds may still occur in severe thunderstorms that continue 
east of I-57 this evening.

$$

37

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Apr 1, 12:45 PM CDT, 1 hour 57 minutes earlier. Its key messages:

  • A few thunderstorms will develop tonight as a warm front lifts through the region. The storms will be most numerous along and northwest of a Springfield to Champaign line where a low probability (5-15% chance) for hail exists after midnight.
  • A more significant severe weather event will unfold on Wednesday. The latest SPC outlook indicates an Enhanced Risk (level 3 of 5) for damaging wind gusts, large hail, and tornadoes.
  • Multiple rounds of showers and thunderstorms will lead to a risk for excessive rainfall and flooding issues along and south of I-70...where a Flood Watch is in effect from Wednesday afternoon through Sunday morning.
Area forecast discussion, Apr 1, 12:45 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
1245 PM CDT Tue Apr 1 2025

.KEY MESSAGES...

- A few thunderstorms will develop tonight as a warm front lifts
  through the region. The storms will be most numerous along and
  northwest of a Springfield to Champaign line where a low
  probability (5-15% chance) for hail exists after midnight.

- A more significant severe weather event will unfold on
  Wednesday. The latest SPC outlook indicates an Enhanced Risk
  (level 3 of 5) for damaging wind gusts, large hail, and
  tornadoes.

- Multiple rounds of showers and thunderstorms will lead to a risk
  for excessive rainfall and flooding issues along and south of
  I-70...where a Flood Watch is in effect from Wednesday afternoon
  through Sunday morning.

&&

.DISCUSSION...
Issued at 353 AM CDT Tue Apr 1 2025

...Scattered Thunderstorms Tonight...

00z Apr 1 CAMs all indicate scattered showers and thunderstorms
developing tonight as a warm front lifts northward into the area.
While instability will initially be absent this evening, NAM
shows MUCAPE values increasing to over 1000J/kg after midnight.
Forecast soundings show a strongly capped boundary layer, with
steep mid-level lapse rates and increasing elevated instability
overnight. While organized severe weather is not likely, a few of
the cells will be capable of producing marginally severe hail (up
to penny-sized) and gusty winds. Based on model consensus, think
the best chance for storms will focus along/northwest of a
Springfield to Champaign line overnight.

...Severe Weather Outbreak on Wednesday...

As has been advertised for the past several days, Wednesday
continues to look like a volatile day across parts of central
Illinois as a strong cold front interacts with a moderately
unstable and strongly sheared environment. The overall set-up has
many similarities to what transpired on Sunday, March 30: however,
the deep-layer shear is stronger due to a powerful low-level jet
progged to develop from the Ozarks northeastward into the Great
Lakes late tonight into Wednesday. 00z NAM shows the core of the
jet peaking at 75-80kt, thus contributing to 60-80kt of 0-6km bulk
shear. While the boundary layer will initially be capped, as
temperatures warm and the cap is broken, some of this momentum
will be mixed to the surface from around midday through the
afternoon. NBM gusts seemed way too low given the extremely strong
jet, so used the higher CONSSHORT guidance to get gusts of
45-50mph along/east of I-55. Would not be surprised to see gusts
even higher than this...and a Wind Advisory or possibly even a
High Wind Warning may be warranted if trends continue.

00z CAMs show a line of convection developing along an advancing
cold front across eastern Nebraska/Kansas tonight...then pushing
eastward to the Mississippi River toward dawn Wednesday. Think
this initial surge of storms will weaken only slightly as it
tracks into the western KILX CWA during the morning, thus leading
to a low risk for damaging wind gusts and hail along/west of I-55.
While model solutions vary, consensus suggests convection will
re-intensify and become surface-based along the resulting outflow
boundary by midday. It appears this process will most likely
occur just east of the I-55 corridor almost exactly as it did this
past Sunday. The renewed convection will then be able to interact
with the favorable environment to produce damaging wind gusts in
excess of 70mph, hail larger than quarters, and a few
tornadoes...particularly along/east of a Shelbyville to Champaign
line from early afternoon through early evening. A severe risk
will likely linger along/south of I-70 through mid-evening before
the most significant convection departs into Indiana.

...Flood Risk Across Southeast Illinois...

The cold front will settle southward and stall across the Ohio
River Valley Wednesday night as it becomes parallel to the upper
level flow. The boundary will remain quasi-stationary from
Wednesday night through Saturday night before a pattern change
pushes it well south of the region by Sunday. Individual short-
wave troughs interacting with the boundary in conjunction with the
nocturnal low-level jet will lead to numerous rounds of showers
and thunderstorms focused across the Ohio River Valley. While the
GFS tends to keep the front locked in place and produces repeated
rains over the same locations, the ECMWF indicates the boundary
will waver north/south, resulting in rainfall more evenly distributed.
Whichever solution ultimately verifies, consensus suggests a
potentially extreme rainfall event across the Ohio River Valley.
00z Apr 1 ECMWF EFI for QPF focuses values in excess of 0.8 near
the Ohio River both Wednesday night and Thursday night, then
shifts those values northward to the I-72 corridor for Friday
night into Saturday. Current WPC QPF forecast keeps the most
extreme rainfall amounts mostly south of the KILX CWA closer to
the Ohio River:however, 7-day amounts potentially greater than 5
inches come as far north as I-70. Storm total rainfall steadily
decreases further N/NW, with 7-day accumulations of just 1-2
inches across the Illinois River Valley. Due to increasing
confidence for excessive rainfall and flooding, a Flood Watch will
remain in effect for locations along/south of I-70 from Wednesday
afternoon through Sunday morning.

Barnes

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1244 PM CDT Tue Apr 1 2025

A few rounds of scattered showers and thunderstorms will develop
overnight through Wednesday morning as a powerful storm system
moves into the area. VFR conditions can be expected until around
06Z-10Z, then lowering cigs and some locally much lower cigs/vsbys
in thunderstorms can be expected. While a few strong to severe
thunderstorms are possible by 18Z, the primary threat for severe
thunderstorms is after 18Z. SE winds 10-15 kts with gusts 20-25
kts this afternoon, gradually increasing through the night, then
shifting to southerly and increasing to 24-30 kts with gusts 35-45
kts by 18Z. Low level wind shear can be expected after 05Z as
strong southerly winds aloft develop over the region.

37

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Wednesday afternoon through Sunday morning for
ILZ062-063-066>068-071>073.

&&
Hazardous weather outlook, Apr 1, 4:36 AM CDT, 10 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
436 AM CDT Tue Apr 1 2025

ILZ027>031-036>038-040>042-047>051-021200-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon-
436 AM CDT Tue Apr 1 2025

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Today and tonight.

A few thunderstorms will develop tonight as a warm front lifts
northward into the region. Some of the storms will be capable of
producing gusty winds and hail along and west of the I-55 corridor
after midnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A more significant severe weather event will unfold on Wednesday as
a strong cold front pushes into central Illinois. There is an
Enhanced Risk (level 3 of 5) for severe weather...including damaging
wind gusts, hail, and isolated tornadoes. The primary time frame for
severe weather along and west of the I-55 corridor will be from
morning through mid-afternoon.

In addition to the storms, southerly winds will gust 35-45mph on
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ043>046-052>057-061-021200-
De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-
436 AM CDT Tue Apr 1 2025

This Hazardous Weather Outlook is for central Illinois and east
central Illinois.

.DAY ONE...Today and tonight.

A few thunderstorms will develop tonight as a warm front lifts
northward into the region: however, severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A significant severe weather event will unfold on Wednesday as a
strong cold front pushes into central Illinois. There is an Enhanced
Risk for severe weather...including damaging wind gusts, large hail,
and tornadoes. The primary time frame for severe weather east of the
I-55 corridor will be from early afternoon through early evening.

In addition to the storms, southerly winds will gust 45-50mph on
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ062-063-066>068-071>073-021200-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
436 AM CDT Tue Apr 1 2025

This Hazardous Weather Outlook is for east central Illinois and
southeast Illinois.

.DAY ONE...Today and tonight.

A few thunderstorms will develop tonight as a warm front lifts
northward into the region: however, severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A significant severe weather event will unfold on Wednesday as a
strong cold front pushes into central Illinois. There is an Enhanced
Risk for severe weather...including damaging wind gusts, large hail,
and tornadoes. The primary time frame for severe weather along and
south of I-70 will be from late afternoon through the evening.

In addition to the storms, southerly winds will gust 45-50mph on
Wednesday.

Several rounds of showers and thunderstorms will produce potentially
greater than 5 inches of rain along and south of the I-70 corridor
from Wednesday afternoon through Saturday night. As a result, many
area creeks and streams will experience significant rises and may
spill out of their banks.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Barnes

Nearby

Wind Advisories in Illinois, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.